Doctor insights on:
Can I Take Benadryl And Zyrtec Together
Is it safe to take Benadryl (diphenhydramine) and Zyrtec together? I was put on Zyrtec for an allergic reaction with steroids for swelling and it's keeping me awake.
Zyrtec (cetirizine) not the cause: It's unlikely that Zyrtec is keeping you awake. If anything, it usually causes drowsiness. You can take one dose of Benadryl (diphenhydramine) with Zyrtec, although it's not usually recommended as it may cause dizziness or excess sedation. ...Read moreSee 1 more doctor answer
Not really: These are both antihistamines. If both are needed then physician guidance should be sought. ...Read more
Zyrtec and Benadryl (diphenhydramine): Hello. These two antihistamines taken together will probably cause sedation. As physicians, we often times double up on antihistamines in challenging cases but i usually use non-sedating antihistamines when I do this. There are other medications that may work better than this combination. Check with your doctor for other options. ...Read more
Probably not helpful: Both drugs need to be absorbed by the GI system before they take effect to stop itching and sneezing (can take up to 1 hr). Benadryl (diphenhydramine) can dry up mucus (and make you sleepy), which zyrtec will not do at any time. If you have taken zyrtec for several days without relief from itching or sneezing, you may have something besides allergies (e.g. A cold) or need a different treatment. See your doctor. ...Read more
Yes you can: You can take both medications at the same time providing that you follow the recommended otc doses. ...Read more
Well, i took Benadryl (diphenhydramine) about 12 hours ago and i was wondering, may i take zyrtec?
Antihistamines: Yes you can, but you really should have some doctor guidance with your medications, because you did not mention what symptoms you are treating with the antihistamines and they may not be the ideal medication if you are not responding to one and need to add another. Talk to your doctor. ...Read more